MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER

DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER
Model Number 5704110
Medical Device Problem Codes Gas Output Problem (1266); Decreased Pump Speed (1500); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that during use, the carina stopped working mid-ventilation on a patient.The battery was charged and unplugged; it started up fine on battery power and held the charge.Customer is afraid it might be a major problem.
 
Additional Manufacturer Narrative
The affected carina device was analyzed via provided information incl.Log analysis and onsite inspection.According to the investigation results a stop of ventilation could be confirmed via the logfile at the reported time.The device alarmed and behaved as specified.The internal inspection onsite found out that the blower was out of place inside the blower unit.It was repaired and successfully tested according to manufacturer specs afterwards.The ventilator carina continuously monitors the status and function of the internal components, sensors and software modules.If a deviation is or a failure of the ventilation is detected in the safety software, carina will give visual and audible alarms.This would be visible in the device log.In case of totally loss of functionality, power fail alarm is activated.An emergency breathing valve allows spontaneous breathing of the patient.Ventilation of the patient with an independent ventilation device may be considered necessary.The risk assessment concerning the reported event does not reveal any new or additional risk with respect to the known risks at the time of product design, during product improvement process and risks to be expected in the frame of the intended purpose, consequently, this is considered within the device safety concept.
 
Event or Problem Description

Brand Name
CARINA
Common Device Name
VENTILATORS, OTHER
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
BAY STATE ANESTHESIA
30 willow street
north andover MA 01845
Manufacturer Contact
30 willow street
north andover, MA 01845
4518822868
MDR Report Key24425578
Report Number9611500-2026-00077
Device Sequence Number9730741
Product Code CBK
UDI-Device Identifier04048675398516
UDI-Public(01)04048675398516
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5704110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown